MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN
Model Number G57449
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p200023.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per email: a patient had failed anticoagulation and thrombectomy twice and was coming back for mechanical thrombectomy and stent placement due to may thurner.After removing all the clot, we measured the vessel with ivus and placed a 16x140 vena.Unfortunately, the stent was so compressed that on a lateral projection, it was measuring 23mm in diameter.We pre dilated with a 12mm balloon and post dilated with a 14mm balloon but that didn¿t seem to help.The patient received and second stent, 16x80 abre, to help open the vessel.This provided satisfactory results.This file will capture the use of a 8fr access sheath in the procedure related to pr 389608 / mdr ref#3001845648-2023-00180.Did any unintended section of the device remain inside the patient¿s body? no.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedures? no.Has the complainant reported any adverse effects on the patient due to this occurrence? no, an additional stent just had to be placed.Has the complainant reported that the product caused or contributed to the adverse effects? no.The following information has been received via email on (b)(6) 2023.Sg (b)(6) 2023.Did the patient have pre-existing conditions? failed anticoagulation and thrombectomy twice and was coming back for mechanical thrombectomy and stent placement due to may thurner.What disease pathology was being treated? may thurner.Was pre-dilation performed ahead of placement of the stent? yes.The following information has been requested via email on (b)(6) 2023.Sg (b)(6) 2023.Are images of the device or procedure available? please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other.If other, please specify: was a stent previously placed during previous procedures? was the device used percutaneously? where on the patient was the percutaneous access site? was the access site jugular or femoral? n/a, jugular, femoral other if other, please specify: was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral.What was the target location for the stent? details of access sheath used (name, fr size, length)? was the device flushed through both flushing ports before the procedure, as per ifu? details of the wire guide used (name, diameter, hyrdophyllic)? was resistance encountered when advancing the wire guide to the target location? was resistance encountered when advancing the delivery system to the target location? if resistance was met, how did the physician address this? did the tip of the delivery system cross the target location? did the user pull the handle towards the hub during deployment, per ifu? did the user push the hub during deployment? did the user remove slack in the delivery system before deployment, per ifu? was the stent deployed smoothly / without resistance? was the stent fully deployed in the patient? was the stent fully deployed before removing the delivery system from the patient? was post dilation performed after the placement of the stent? was the delivery system damaged/kinked/twisted during deployment? what intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? please specify if yes.The following information has been received via email on (b)(6) 2023.Sg (b)(6) 2023.Are images of the device or procedure available? in the reply email s a screenshot of ivus after the stent was deployed.You can tell the vessel is still very narrowed.We had to place an abre which has more radial force to open the vessel.Please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other if other, please specify: the vessel was stenosis with chronic clot.The doctor pre-dilated to 12mm.Was a stent previously placed during previous procedures? no was the device used percutaneously? yes.Where on the patient was the percutaneous access site? popliteal was the access site jugular or femoral? n/a, jugular, femoral other if other, please specify: popliteal vein.Was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral: ipsilateral.What was the target location for the stent? proximal common femoral vein details of access sheath used (name, fr size, length)? 8 fr sheath; terumo pinnacle was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hyrdophyllic)? unsure was resistance encountered when advancing the wire guide to the target location? minimal.Was resistance encountered when advancing the delivery system to the target location? minimal.If resistance was met, how did the physician address this? did the tip of the delivery system cross the target location? yes.Did the user pull the handle towards the hub during deployment, per ifu? yes.Did the user push the hub during deployment? no.Did the user remove slack in the delivery system before deployment, per ifu? yes.Was the stent deployed smoothly / without resistance? yes.Was the stent fully deployed in the patient? yes.Was the stent fully deployed before removing the delivery system from the patient? yes.Was post dilation performed after the placement of the stent? yes up to 14mm was the delivery system damaged/kinked/twisted during deployment? no.What intervention (if any) was required? an additional stent with more radial force.Was the secondary intervention performed during the same procedure as the device.Failure or was it scheduled for another day? n/a, same procedure, another day: no.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? please specify if yes.No.
 
Additional Manufacturer Narrative
Pma/510(k) # p200023.Device evaluation: user/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required the zvt7-35-80-16-140device of c1996586 lot number involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.This complaint is related to (b)(4) which captures the stent remaining compressed on deployment.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use/label: it should be noted that the instructions for use (ifu0091) states the following: ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath¿.There is evidence to suggest that the customer did not follow the instructions for use or label.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause of the user not reading or following the instructions for use has been determined.From the additional questions it is known that an 8fr access sheath was used with the device.As previously noted, the ifu states ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath¿.Confirmation of complaint: the complaint is confirmed based on customer testimony.Summary: according to the additional information received, it is known that an 8fr access sheath was used with the device.As previously noted, the ifu states ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath¿.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects as a result of this occurrence.Investigation findings conclude a definitive root cause of use error was established.The user has not complied with the requirements of the ifu.From the information available, it is known that an 8fr access sheath was used with the device and not the intended 7fr size as recommended in the ifu.The complaint is confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplement report being submitted due to the completion of the investigation on 15-jun-2023.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16866954
Report Number3001845648-2023-00325
Device Sequence Number20291708
Product Code QAN
UDI-Device Identifier10827002574493
UDI-Public(01)10827002574493(17)251111(10)C1996586
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2025
Device Model NumberG57449
Device Catalogue NumberZVT7-35-80-16-140
Device Lot NumberC1996586
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/21/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age13 YR
Patient SexMale